Alert archive / Oregon / Gale Warnings in 2018
Gale Warning 11, NWS Medford, OR
NWS Medford, OR issued this gale warning at Feb 28, 2018, 2:30 PM PST. It took effect at Mar 2, 2018, 1:00 AM PST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 28, 2018, 2:30 PM PST (22:30 UTC)
- In effect from
- Mar 2, 2018, 1:00 AM PST
- Expired
- Mar 2, 2018, 4:00 PM PST
- In force
- 15 hr
- Issued by
- NWS Medford, OR
The text
As transmitted.
289 WHUS76 KMFR 282230 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 230 PM PST Wed Feb 28 2018 PZZ356-376-011130- /O.CON.KMFR.SC.Y.0024.000000T0000Z-180301T0000Z/ /O.CON.KMFR.SE.W.0017.180301T0000Z-180301T0900Z/ /O.CON.KMFR.GL.W.0010.180301T0300Z-180301T0900Z/ /O.EXT.KMFR.SW.Y.0020.180301T0900Z-180302T0600Z/ /O.NEW.KMFR.GL.W.0011.180302T0600Z-180303T0600Z/ /O.NEW.KMFR.SE.W.0018.180302T0600Z-180303T0600Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 230 PM PST Wed Feb 28 2018 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 1 AM PST THURSDAY... ...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 1 AM PST THURSDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT FROM 1 AM PST THURSDAY UNTIL 10 PM PST THURSDAY... ...GALE WARNING IN EFFECT FROM 10 PM THURSDAY TO 10 PM PST FRIDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 10 PM THURSDAY TO 10 PM PST FRIDAY... The National Weather Service in Medford has issued a Gale Warning...which is in effect from 10 PM Thursday to 10 PM PST Friday. A Hazardous Seas Warning has also been issued. This Hazardous Seas Warning is in effect from 10 PM Thursday to 10 PM PST Friday. * Winds...South gales 35 to 40 kt with gusts to 45 kt this evening, becoming west 10 to 20 kt around midnight. Winds will become south to southwest Thursday, increasing to 20 to 30 kt. South to southwest winds will increase to 25 to 35 kt Thursday night into Friday morning, then to south gales 30 to 40 kt late Friday morning into Friday afternoon. Winds will diminish and become northerly Friday night. * Seas...Very steep and wind driven 11 to 13 feet tonight, then becoming swell dominated 13 to 14 feet Thursday with a period of 13 seconds. Seas will build to 18 to 20 feet late Thursday night into Friday when heavy swell will combine with wind driven waves to create chaotic seas. Seas will then subside to 11 to 14 feet by Saturday morning. * Areas affected...The gales this evening will occur mostly between 5 NM and 20 NM offshore, except closer in near Cape Blanco. Hazardous seas this evening will affect all of the area. Small craft advisory conditions will affect all areas tonight through Thursday evening. The gales Thursday night into Friday evening will occur mostly beyond 5 NM offshore, except closer in near Cape Blanco. Hazardous seas Thursday night into Friday will affect all of the area. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/hazard PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Hazardous Seas Warning means very steep and hazardous sea conditions are imminent or occurring. Recreational boaters should remain in port, or take shelter until waves subside. Commercial vessels should prepare for rough seas and consider remaining in port or taking shelter in port until hazardous seas subside. A Small Craft Advisory for hazardous seas means that waves will be steep enough to create a potential hazard to smaller vessels and inexperienced mariners. && $$ PZZ350-370-011130- /O.CON.KMFR.SE.W.0017.000000T0000Z-180301T0900Z/ /O.CON.KMFR.SC.Y.0024.000000T0000Z-180301T0000Z/ /O.CON.KMFR.GL.W.0010.180301T0000Z-180301T0900Z/ /O.EXT.KMFR.SW.Y.0020.180301T0900Z-180302T0600Z/ /O.NEW.KMFR.GL.W.0011.180302T0600Z-180303T0600Z/ /O.NEW.KMFR.SE.W.0018.180302T0600Z-180303T0600Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 230 PM PST Wed Feb 28 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM PST THURSDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 1 AM PST THURSDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT FROM 1 AM PST THURSDAY UNTIL 10 PM PST THURSDAY... ...GALE WARNING IN EFFECT FROM 10 PM THURSDAY TO 10 PM PST FRIDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 10 PM THURSDAY TO 10 PM PST FRIDAY... The National Weather Service in Medford has issued a Gale Warning...which is in effect from 10 PM Thursday to 10 PM PST Friday. A Hazardous Seas Warning has also been issued. This Hazardous Seas Warning is in effect from 10 PM Thursday to 10 PM PST Friday. * Winds...South gales 35 to 40 kt with gusts to 45 kt this evening, becoming west 10 to 20 kt around midnight. Winds will become south to southwest Thursday, increasing to 20 to 30 kt. South to southwest winds will increase to 25 to 35 kt Thursday night into Friday morning, then to south gales 30 to 40 kt late Friday morning into Friday afternoon. Winds will diminish and become northerly Friday night. * Seas...Very steep and wind driven 12 to 14 feet tonight, then becoming swell dominated 13 to 14 feet Thursday with a period of 13 seconds. Seas will build to 18 to 20 feet late Thursday night into Friday when heavy swell will combine with wind driven waves to create chaotic seas. Seas will then subside to 10 to 12 feet by Saturday morning. * Areas affected...The gales this evening will occur mostly between 5 NM and 40 NM offshore, except closer in near Cape Blanco. Hazardous seas this evening will affect all of the area. Small craft advisory conditions will affect all areas tonight through Thursday evening. The gales Thursday night into Friday evening will occur mostly between 5 NM and 40 NM offshore, except closer in near Cape Blanco. Hazardous seas Thursday night into Friday will affect all of the area. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/hazard PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Hazardous Seas Warning means very steep and hazardous sea conditions are imminent or occurring. Recreational boaters should remain in port, or take shelter until waves subside. Commercial vessels should prepare for rough seas and consider remaining in port or taking shelter in port until hazardous seas subside. A Small Craft Advisory for hazardous seas means that waves will be steep enough to create a potential hazard to smaller vessels and inexperienced mariners. && $$ http://www.weather.gov/medford
4 follow-up statements
051 WHUS76 KMFR 011007 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 207 AM PST Thu Mar 1 2018 PZZ350-356-012315- /O.EXT.KMFR.SW.Y.0020.000000T0000Z-180302T0900Z/ /O.NEW.KMFR.SC.Y.0025.180302T0900Z-180302T1500Z/ /O.EXT.KMFR.GL.W.0011.180302T1500Z-180303T0600Z/ /O.EXT.KMFR.SE.W.0018.180302T1500Z-180303T0600Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- 207 AM PST Thu Mar 1 2018 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 1 AM PST FRIDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 7 AM PST FRIDAY... ...GALE WARNING NOW IN EFFECT FROM 7 AM TO 10 PM PST FRIDAY... ...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 7 AM TO 10 PM PST FRIDAY... The National Weather Service in Medford has issued a Small Craft Advisory...which is in effect from 1 AM to 7 AM PST Friday. * Winds...West 10 to 20 kt through early this morning. Winds become south to southwest, increasing to 20 to 30 kt by late morning. Winds increase again late tonight into Friday morning, becoming south gales 30 to 40 kt by Friday morning. Winds diminish Friday evening. * Seas...Swell dominated 13 to 14 feet with a period of 13 seconds. Seas build to 18 to 20 feet late tonight into Friday, combining with wind driven waves to create chaotic seas. Seas subside to 10 to 11 feet by Saturday morning. * Areas affected...All areas will be affected by small craft conditions through early Friday morning. Then gales will occur mostly beyond 5 NM offshore, except closer to shore near Cape Blanco and from Gold Beach to Pistol River with hazardous seas affecting all areas. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/hazard PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Hazardous Seas Warning means very steep and hazardous sea conditions are imminent or occurring. Recreational boaters should remain in port, or take shelter until waves subside. Commercial vessels should prepare for rough seas and consider remaining in port or taking shelter in port until hazardous seas subside. A Small Craft Advisory for hazardous seas means that waves will be steep enough to create a potential hazard to smaller vessels and inexperienced mariners. A Small Craft Advisory means that winds and seas will create a potential hazard to smaller vessels and inexperienced mariners. && $$ PZZ370-376-012315- /O.EXT.KMFR.SW.Y.0020.000000T0000Z-180302T0900Z/ /O.NEW.KMFR.SC.Y.0025.180302T0900Z-180302T1500Z/ /O.EXT.KMFR.SE.W.0018.180302T0900Z-180303T0600Z/ /O.EXT.KMFR.GL.W.0011.180302T1500Z-180303T0600Z/ Waters from Florence to Cape Blanco OR from 10 to 60 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 207 AM PST Thu Mar 1 2018 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 1 AM PST FRIDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 7 AM PST FRIDAY... ...GALE WARNING NOW IN EFFECT FROM 7 AM TO 10 PM PST FRIDAY... ...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 1 AM TO 10 PM PST FRIDAY... The National Weather Service in Medford has issued a Small Craft Advisory...which is in effect from 1 AM to 7 AM PST Friday. * Winds...West 10 to 20 kt through early this morning. Winds become south to southwest, increasing to 20 to 30 kt by late morning. Winds increase again late tonight into Friday morning, becoming south gales 30 to 40 kt by Friday morning. Winds diminish Friday evening. * Seas...Swell dominated 13 to 14 feet with a period of 13 seconds. Seas build to 18 to 20 feet late tonight into Friday, combining with wind driven waves to create chaotic seas. Seas subside to 10 to 13 feet by Saturday morning. * Areas affected...All areas will be affected by small craft conditions through late tonight. Then hazardous seas conditions will occur beyond 20 nm from shore with small craft conditions continuing within 20 nm from shore. By Friday morning, hazardous seas will expand to affect all areas. Gales will occur Friday morning through afternoon within 30 nm from shore north of Bandon, expanding southwest to cover much of the area south of Bandon. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/hazard PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Hazardous Seas Warning means very steep and hazardous sea conditions are imminent or occurring. Recreational boaters should remain in port, or take shelter until waves subside. Commercial vessels should prepare for rough seas and consider remaining in port or taking shelter in port until hazardous seas subside. A Small Craft Advisory for hazardous seas means that waves will be steep enough to create a potential hazard to smaller vessels and inexperienced mariners. A Small Craft Advisory means that winds and seas will create a potential hazard to smaller vessels and inexperienced mariners. && $$ http://www.weather.gov/medford
831 WHUS76 KMFR 012230 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 230 PM PST Thu Mar 1 2018 PZZ350-356-370-376-021130- /O.CON.KMFR.SW.Y.0020.000000T0000Z-180302T0900Z/ /O.CAN.KMFR.SC.Y.0025.180302T0900Z-180302T1500Z/ /O.EXT.KMFR.GL.W.0011.180302T0900Z-180303T0000Z/ /O.EXT.KMFR.SE.W.0018.180302T0900Z-180303T0000Z/ /O.NEW.KMFR.SW.Y.0021.180303T0000Z-180304T0000Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 230 PM PST Thu Mar 1 2018 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 1 AM PST FRIDAY... ...GALE WARNING NOW IN EFFECT FROM 1 AM TO 4 PM PST FRIDAY... ...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 1 AM TO 4 PM PST FRIDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 4 PM PST FRIDAY UNTIL 4 PM PST SATURDAY... The National Weather Service in Medford has issued a Small Craft Advisory for hazardous seas...which is in effect from 4 PM Friday to 4 PM PST Saturday. * Winds...West 10 to 20 kt this evening, becoming south gales 35 to 45 kt by Friday morning. Winds will become west to northwest 10 to 20 mph by Friday evening. * Seas...Swell dominated 14 to 15 feet with a period of 13 seconds. Seas will build late tonight into Friday and become a mix of heavy swell and wind generated waves, creating chaotic seas. Seas will peak at 18 to 22 feet Friday afternoon. Seas will again become swell dominated Friday night, subsiding to 13 to 14 feet by Saturday morning. Seas will subside below 10 feet by Saturday evening. * Areas affected...All areas will be affected by small craft conditions through early Friday morning. Gales will occur mostly between 5 NM and 20 NM of the coast, except closer in near the capes and farther out south of Gold Beach. Hazardous seas will affect all areas late Thursday night into Friday afternoon. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/hazard PRECAUTIONARY/PREPAREDNESS ACTIONS... A Hazardous Seas Warning means very steep and hazardous sea conditions are imminent or occurring. Recreational boaters should remain in port, or take shelter until waves subside. Commercial vessels should prepare for rough seas and consider remaining in port or taking shelter in port until hazardous seas subside. A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory for hazardous seas means that waves will be steep enough to create a potential hazard to smaller vessels and inexperienced mariners. && $$ http://www.weather.gov/medford
628 WHUS76 KMFR 021119 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 319 AM PST Fri Mar 2 2018 PZZ350-356-370-376-030000- /O.CON.KMFR.GL.W.0011.000000T0000Z-180303T0000Z/ /O.CON.KMFR.SE.W.0018.000000T0000Z-180303T0000Z/ /O.CON.KMFR.SW.Y.0021.180303T0000Z-180304T0000Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 319 AM PST Fri Mar 2 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM PST SATURDAY... * Winds...South gales 35 to 45 kt. Winds will become west to northwest 10 to 20 mph by this evening. * Seas...Peaking at 18 to 22 feet this afternoon, gradually subsiding to 13 to 14 feet by Saturday morning. Seas will subside below 10 feet by Saturday evening. * Areas affected...Gales will occur mostly between 5 NM and 20 NM of the coast, except closer in near the capes and farther out south of Brookings through this afternoon. Elsewhere, hazardous seas are expected through this afternoon. This evening through Saturday afternoon, small craft conditions will affect all areas. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/hazard PRECAUTIONARY/PREPAREDNESS ACTIONS... A Hazardous Seas Warning means very steep and hazardous sea conditions are imminent or occurring. Recreational boaters should remain in port, or take shelter until waves subside. Commercial vessels should prepare for rough seas and consider remaining in port or taking shelter in port until hazardous seas subside. A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory for hazardous seas means that waves will be steep enough to create a potential hazard to smaller vessels and inexperienced mariners. && $$ http://www.weather.gov/medford
381 WHUS76 KMFR 022126 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 126 PM PST Fri Mar 2 2018 PZZ350-356-370-376-031230- /O.CON.KMFR.GL.W.0011.000000T0000Z-180303T0000Z/ /O.CON.KMFR.SE.W.0018.000000T0000Z-180303T0000Z/ /O.CON.KMFR.SW.Y.0021.180303T0000Z-180304T0000Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 126 PM PST Fri Mar 2 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * Winds...South gales 35 to 45 kt. Winds will become west to northwest 10 to 20 mph by this evening. * Seas...Peaking at 18 to 22 feet this afternoon, gradually subsiding to 13 to 14 feet by Saturday morning. Seas will subside below 10 feet by Saturday evening. * Areas affected...Gales will occur mostly between 5 NM and 20 NM of the coast, except closer in near the capes and farther out south of Brookings through this afternoon. Elsewhere, hazardous seas are expected through this afternoon. This evening through Saturday afternoon, small craft conditions will affect all areas. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/hazard PRECAUTIONARY/PREPAREDNESS ACTIONS... A Hazardous Seas Warning means very steep and hazardous sea conditions are imminent or occurring. Recreational boaters should remain in port, or take shelter until waves subside. Commercial vessels should prepare for rough seas and consider remaining in port or taking shelter in port until hazardous seas subside. A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory for hazardous seas means that waves will be steep enough to create a potential hazard to smaller vessels and inexperienced mariners. && $$ http://www.weather.gov/medford
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Feb 28, 9:07 AM PST, 5 hours 23 minutes earlier.
Area forecast discussion, Feb 28, 9:07 AM PST, 5 hours 23 minutes before
Area Forecast Discussion
National Weather Service Medford OR
907 AM PST Wed Feb 28 2018
.UPDATE...Light snow continues this morning as a warm front pushes
in from the west. Precipitation will remain light through the
morning and into the afternoon, with levels rising to about 3000
feet as the warm front fully arrives. The big event begins
tonight, with the cold front arriving and pushing snow levels back
down. Numerous winter weather headlines remain in effect, and
details on timing and snowfall amounts can be found at WSWMFR.
Once the cold front passes, the upper level trough will dig south
and set up over our forecast area. Although no winter weather
advisories or warnings are currently in effect for Thursday night
into Friday, this will be the period where low elevation snow is
expected. The focus of today's forecast efforts will be to
maintain the current headlines, then to expand headlines as
necessary for the Thursday night to Friday period. Expect an
update by this afternoon with this new information.
For more information on this and the rest of the forecast, see the
previous discussion below. -BPN
&&
.AVIATION...28/12Z TAF CYCLE...Current VFR conditions will gradually
lower to MVFR as the morning progresses as a significant winter
storm approaches. A warm front will move through this morning and
light precipitation is possible. Given the cold temperatures, it's
possible to see some snowfall KMFR, but accumulations should be very
light, if at all. Freezing levels will rise later this morning and
precipitation will transition to rain west of the Cascades. East of
the Cascades, freezing levels will remain low and any precipitation
will fall as snow.
Areas of MVFR and local IFR cigs/vsbys in low clouds and rain/snow
will spread inland to the Umpqua Basin this morning and to the
Cascades later this morning. Expect terrain to become obscured.
Southerly winds will increase later this morning into the afternoon
with strongest winds at the coast, east of the Cascades, in the
Shasta Valley, and over the higher terrain. Strong winds aloft will
lead to LLWS concerns for valley locations west of the Cascades
starting late this afternoon and going into the overnight hours as a
strong cold front moves inland. BR-y/FB
&&
.MARINE...Updated 830 AM PST Wednesday 28 Feb 2018...A cold front
will bring heavy rain and increasing south winds late this morning.
Hazardous seas are expected north of Bandon and beyond 5 nm from
shore later this morning with small craft conditions expected
elsewhere. Hazardous seas will expand in coverage late this
afternoon to affect all of our marine zones, with south gales within
30 NM of the coast. Initially gales will affect areas down to
Bandon, but will expand to cover much of our marine zones.
Winds will diminish early Thursday morning after the front moves
onshore, but a steep and high northwest swell will follow Thursday
into Friday evening. Swell dominated seas of 15 to 18 feet at 13 to
15 seconds are expected during this interval. In addition, a low
will move into the waters Friday, which will bring in another round
of gusty south winds. Gales may occur with this low. Conditions
will improve Friday night into Saturday, but it will remain cold and
unsettled through the weekend. -JRS
&&
.PREV DISCUSSION... /Issued 422 AM PST Wed Feb 28 2018/
DISCUSSION...Models continue on track for March to enter like a
lion, a big snowy lion.
When I came in to work at 11 PM it was looking like a bust with
the low temperatures with just a thin cirrus layer and a
temperature of 34 degrees. However, the clouds became thicker and
the low dropped to 32 degrees around 1:30 before rising back to 34
degrees as the clouds became overcast and are now continuing to
lower as the virga descending into the dry layer beneath forces
its way slowly to earth. The warm front that is bringing this
precip sheild to the region will move north today ahead of the
warm front that will approach the coast tonight. A moderate, brief
atmospheric river event continues to be indicated with this
system, but with a cold air mass in place over the region and with
the 700 mb flow just a bit south of westerly snow levels will
remain lower than is usual with an atmospheric river event. A
current temperature of 24 F is a good indicator of what can be
expected in Northern California with this system.
Models are showing precipitation moving into the Cascades by 18z,
but at lower levels there will probably be a lag until the low
level dry layer is finally saturated enough for precip to make it
to the ground. Precipitation rates will increase through the day
as an 85 kt jet moves over the region and southwesterly 700 mb
winds increase to 50 kt over portions of the forecast area. With
increasing southerly BL winds funneling moist air from the Shasta
valley strong orographic lift will increase precip rates in
Northern California overnight into Thursday morning, and the
increased precip rates will drop snow levels below 2500 feet at
times in the Mt Shasta area. As we head into Thursday morning the
left exit region of a very strong +130 kt jet bumps up the dynamic
ante as the jet moves inland. With a much stronger jet on the
back side of the closed upper low I think there is a good chance
that this system might stall longer than models are indicating
into Thursday evening. The latest run is now indicating the upper
low lingering off the coast of the Pacific Northwest into the
weekend.
Sven
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...Winter Weather Advisory from 1 PM this afternoon to 1 PM PST
Thursday for ORZ029>031.
Gale Warning from 7 PM this evening to 1 AM PST Thursday for
ORZ021.
Winter Weather Advisory from 7 PM this evening to 1 PM PST
Thursday above 2000 feet in the for ORZ021>026.
Winter Storm Warning from 1 PM this afternoon to 1 PM PST
Thursday for ORZ027.
Winter Weather Advisory from 1 PM this afternoon to 1 PM PST
Thursday for ORZ027-028.
CA...Winter Weather Advisory from 1 PM this afternoon to 1 PM PST
Thursday for CAZ084-085.
Winter Storm Warning from 1 PM this afternoon to 1 PM PST
Thursday for CAZ080.
Winter Storm Warning from 1 PM this afternoon to 1 PM PST
Thursday for CAZ082-083.
Winter Weather Advisory from 1 PM this afternoon to 1 PM PST
Thursday for CAZ080-081-083.
Pacific Coastal Waters...Small Craft Advisory until 4 PM PST this afternoon for
PZZ350-356-370-376.
Small Craft Advisory for hazardous seas from 1 AM Thursday to 10
AM PST Saturday for PZZ350-356-370-376.
Gale Warning from 7 PM this evening to 1 AM PST Thursday for
PZZ350-356-370-376.
Hazardous Seas Warning from 4 PM this afternoon to 1 AM PST
Thursday for PZZ350-356-370-376.
BPN/JRS/MNF/SBNThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 7:31 PM PST | Small Craft Advisory | MFR | 20 hr | |
| Feb 28, 2:30 PM PST | Beach Hazards Statement | MFR | Coos, Curry, Douglas | 38 hr |
| Feb 28, 2:30 PM PST | Hazardous Seas Warning | MFR | 50 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.